Hail, Martin
- When
- June 5, 1:15 PM EST to 1:35 PM EST
- Where
- Martin County, Loogootee
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.670, -86.900
Severe thunderstorms moved across central Indiana on the afternoon and evening of June 5, 2007. The main threat from these storms was hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
Severe thunderstorms moved across central Indiana on the afternoon and evening of June 5, 2007. The main threat from these storms was hail. Severe hail ranged in diameter from 0.88 inches to 1.25 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 5, 12:12 PM EST, 1 hour 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 112 PM EDT TUE JUN 5 2007 .AVIATION...DISCUSSION FOR 051800Z TAFS EXPECT CU FIELD TO PERSIST ACROSS THE TAF SITES THROUGH 00Z OR SO AS AN UPPER WAVE DIVES SE FM IA. LOOKS VFR CIGS AROUND BKN040 WITH OCCASIONAL PERIODS OF NO CIGS. SAME UPPER WAVE WILL INTERACT WITH MOIST AND UNSTABLE AIR ACROSS SWRN IN TO GENERATE SCT TSRA. WILL INCLUDE A VCTS AT BMG AND HUF WHICH ARE CLOSEST TO AXIS OF INSTABILITY...AND WHERE SCT SHRA WERE ALREADY BUILDING. AT LAF AND IND WILL INCLUDE A CB MENTION AS SAID WAVE MAY GENERATE ISOLD SHRA/TSRA. CU/SHRA WILL DISSIPATE AFT 00Z OR SO. WITH DECENT RADIATIONAL COOLING AND SOME RECENT RAINS...BELIEVE THAT MVFR FOG WILL DEVELOP FOR A COUPLE OF HOURS AFT 10Z OR SO. FOG WILL QUICKLY LIFT ON WED WITH NO CIGS EXPECTED THRU 18Z. && .PREV DISCUSSION... MAIN FORECAST CONCERNS ARE RAIN CHANCES MUCH OF THE WEEK. AT 07Z AN UPPER TROUGH CONTINUED ACROSS MUCH OF THE GREAT LAKES REGION. SATELLITE INDICATED A S/W EXTENDED ACROSS ILLINOIS AND SOUTHERN WISCONSIN. THIS S/W WAS PRODUCING SCATTERED SHOWERS AND A FEW THUNDERSTORMS. GIVEN THAT PRECIPITATION IS ALREADY OCCURRING AND AIR MASS WILL BECOME MORE UNSTABLE TODAY WITH DAYTIME HEATING WILL RAISE POPS TO CHANCE CATEGORY ALL AREAS TODAY. BOTH NAM AND GFS INDICATE MEASURABLE PRECIP ALL AREAS THIS AFTERNOON SO I AM NOT SURE WHY MET AND MAV POPS ARE RUNNING SO LOW TODAY. MODELS BRING A SECOND S/W ACROSS OUR REGION THIS EVENING. WILL MENTION SLIGHT CHANCE POPS EARLY EVENING IN OUR SOUTHEAST. AFTER THIS EVENING DRY WEATHER WILL BE THE RULE AS MODELS MOVE UPPER TROUGH INTO NEW ENGLAND WEDNESDAY AND THEN OFF THE COAST AFTER THAT. MEANWHILE UPPER RIDGE OVER WESTERN U.S. WILL BUILD ACROSS OUR REGION LATE WEDNESDAY AND THURSDAY. MODELS MOVE THIS UPPER RIDGE EASTWARD AND BRING A COLD FRONT INTO OUR REGION BY FRIDAY. WILL DELAY RETURN OF THUNDERSTORM CHANCES UNTIL LATE THURSDAY NIGHT MOST AREAS. OTHERWISE NO SIGNIFICANT CHANCES MADE DURING THE EXTENDED. GFS AND EWCF MOVE THIS FRONT SOUTH OF OUR REGION OVER THE WEEKEND AND IF THIS IS TRUE WEEKEND MAY TURN OUT TO BE DRY. HOWEVER OFTEN THIS TIME OF YEAR COLD FRONTS WILL REMAIN FARTHER NORTH THAN WHAT MODELS INDICATE...SO WILL CONTINUE LOW POPS INTO THE WEEKEND FOR NOW. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...JH AVIATION...CS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 204 PM EDT TUE JUN 5 2007 INZ021-028>031-035>049-051>057-062>065-072-061815- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-JENNINGS- 204 PM EDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. ALTHOUGH SEVERE STORMS ARE NOT EXPECTED...ISOLATED STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THURSDAY NIGHT THROUGH NEXT MONDAY. WE ARE NOT EXPECTING ANY SEVERE STORMS THURSDAY NIGHT OR FRIDAY. AS FAR AS THE WEEKEND OR BEYOND...IT IS TOO EARLY TO TELL WHETHER ANY OF THOSE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ060-061-067>071-061815- SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON- 204 PM EDT TUE JUN 5 2007 /104 PM CDT TUE JUN 5 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST SECTIONS OF CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON...THEN DIMINISH THIS EVENING. SOME STORMS MAY BE SEVERE THIS AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THURSDAY NIGHT THROUGH NEXT MONDAY. WE ARE NOT EXPECTING ANY SEVERE STORMS THURSDAY NIGHT OR FRIDAY. AS FAR AS THE WEEKEND OR BEYOND...IT IS TOO EARLY TO TELL WHETHER ANY OF THOSE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The Evansville,IN radar (KVWX), 85 km away, was scanning. The volume nearest the first event began at 18:17 UTC.
4 hail. Local standard time, as filed.
Law enforcement reported quarter size hail at the intersection of SR 57 and CR 800 N.
This report was relayed through the National Weather Service in Louisville.
Hail ranging in diameter from pea to quarter size was reported by the emergency manager.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2007Every state in 2007This day in weather historyWarnings in Indiana, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33406, 33408, 33410, 33411.